Hail, Butler
- When
- August 10, 3:55 PM CST
- Where
- Butler County, 5 mi NW of Rising City
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.250, -97.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT WED AUG 10 2005 .DISCUSSION... 18Z SURFACE ANALYSIS CONTINUED TO SHOW STATIONARY FRONT IN PLACE FROM NORTHWEST KANSAS ACROSS SOUTH CENTRAL AND SOUTHEAST NEBRASKA INTO EXTREME NORTHERN MISSOURI. SOME ELEVATED CONVECTION WAS LOCATED OVER CENTRAL NEBRASKA IN THE VICINITY OF THE 850MB FRONT INDICATED ON MORNING UA ANALYSIS. FORECAST EXPECTED TO REMAIN CHALLENGING THROUGH THE WEEKEND AS AREA REMAINS ON THE SOUTHERN EDGE OF FASTER UPPER LEVEL FLOW AND SURFACE BOUNDARY FORECAST BY BOTH NAM AND GFS TO REMAIN IN THE VICINITY OF THE CWA DURING THE PERIOD. SOME ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN PARTS OF THE FORECAST AREA EARLY TONIGHT WITH BETTER CHANCE OF MORE WIDESPREAD ACTIVITY LATE TONIGHT INTO THURSDAY AS MID LEVEL WAVE APPROACHES AND MOVES THROUGH THE REGION. LESS CERTAINTY IN REGARDS TO TIMING AND LOCATION OF PRECIP BEYOND THIS TIME AS MODELS DIFFER IN HANDLING OF SURFACE BOUNDARYS WITH GFS FURTHER SOUTH WITH INITIAL FRONT AND ALSO INDICATING A SECONDARY FRONT ALONG THE SOUTH DAKOTA NEBRASKA BORDER BY FRIDAY EVENING. THIS RESULTS IN A SPLIT PRECIPITATION PATTERN NORTH AND SOUTH OF THE AREA ALONG THE TWO BOUNDARYS DURING THIS TIME. DUE TO THE UNCERTAINTY HAVE CONTINUED WITH MENTION OF POPS THROUGH THE WEEKEND ACROSS THE AREA. ONLY MINOR CHANGES ELSEWHERE THROUGH THE SHORT TERM PERIOD. IN THE EXTENDED PERIOD...UPPER PATTERN BEGINS TO CHANGE AS BOTH ECMWF AND GFS INDICATE TROF DEVELOPING OFF THE WEST COAST BY TUESDAY. LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1137 AM CDT WED AUG 10 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-102300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1137 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING...THEN AGAIN OVERNIGHT...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. A MODERATELY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE THIS AFTERNOON...ALONG AND NORTH OF A STATIONARY FRONT NEAR THE KANSAS NEBRASKA AND IOWA MISSOURI BORDERS. AFTERNOON HEATING MAY HELP TO POP ISOLATED SEVERE STORMS AFTER 4 PM. THESE SHOULD BE RELATIVELY SHORT LIVED PULSE STORMS. MORE WIDESPREAD STORMS ARE LIKELY GENERALLY AFTER MIDNIGHT AS A MID LEVEL IMPULSE ROLLS THROUGH THE PLAINS. THESE STORMS SHOULD TRACK EAST OR NORTHEAST FROM CENTRAL NEBRASKA ACROSS THE OUTLOOK AREA THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL MEANDER IN THE REGION THROUGH THE REST OF THE WEEK. THUS...THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA DURING THIS TIME. THE FRONT SHOULD PUSH SOUTH ACROSS KANSAS AND MISSOURI BY SUNDAY AND MONDAY. THIS WILL LEAD TO COOLER TEMPERATURES BUT STILL A CONTINUED CHANCE OF THUNDERSTORMS AS UPPER LEVEL IMPULSES MOVE OUT OF THE CENTRAL ROCKIES. THE THREAT FOR THUNDERSTORMS SHOULD END BY TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. DERGAN
The Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473533.